Alert archive / Rhode Island / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 99, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 5, 2009, 7:08 PM EDT for Bristol County, Kent County, Providence County, Rhode Island; Bristol County, Massachusetts. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2009, 7:08 PM EDT (23:08 UTC)
- Expired
- Aug 5, 2009, 8:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Bristol County, MA, Bristol County, RI, Kent County, RI, Providence County, RI
The radar
The Boston radar (KBOX), 24 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 11.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 626 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 052308
SVRBOX
MAC005-RIC001-003-007-060000-
/O.NEW.KBOX.SV.W.0099.090805T2308Z-090806T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
708 PM EDT WED AUG 5 2009
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BRISTOL COUNTY IN RHODE ISLAND...
THIS INCLUDES THE CITY OF BARRINGTON...
NORTHEASTERN KENT COUNTY IN RHODE ISLAND...
THIS INCLUDES THE CITY OF WARWICK...
SOUTHEASTERN PROVIDENCE COUNTY IN RHODE ISLAND...
CENTRAL BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS...
* UNTIL 800 PM EDT
* AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR BARRINGTON...AND WAS MOVING
EAST AT 30 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...REHOBOTH...SWANSEA...
SOMERSET...DIGHTON...BERKLEY AND FREETOWN.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...IN
ADDITION TO DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR SAFETY GO
INDOORS NOW AND STAY AWAY FROM WINDOWS. MINOR POOR DRAINAGE FLOODING
IS ALSO EXPECTED. DRIVERS SHOULD AVOID FLOODED ROADWAYS.
&&
LAT...LON 4178 7147 4195 7113 4173 7100 4172 7112
4173 7115 4171 7117 4170 7132 4175 7138
4178 7138 4173 7138 4171 7136 4169 7138
4169 7143
TIME...MOT...LOC 2308Z 254DEG 26KT 4177 7130
$$
FRANK2 follow-up statements
000
WWUS51 KBOX 052320
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
720 PM EDT WED AUG 5 2009
RIC007-052328-
/O.CAN.KBOX.SV.W.0099.000000T0000Z-090806T0000Z/
PROVIDENCE RI-
720 PM EDT WED AUG 5 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PROVIDENCE COUNTY
IS CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE
COUNTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
LAT...LON 4172 7133 4171 7137 4172 7138 4172 7135
4175 7136 4177 7132 4178 7134 4180 7134
4189 7110 4173 7100 4173 7115 4171 7117
4170 7127
TIME...MOT...LOC 2318Z 263DEG 16KT 4175 7126
$$
MAC005-RIC001-003-060000-
/O.CON.KBOX.SV.W.0099.000000T0000Z-090806T0000Z/
BRISTOL RI-BRISTOL MA-KENT RI-
720 PM EDT WED AUG 5 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR CENTRAL BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS...AND EXTREME
NORTHEASTERN KENT AND NORTHERN BRISTOL COUNTIES IN RHODE ISLAND...
AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BARRINGTON...MOVING EAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SWANSEA...SOMERSET...DIGHTON AND BERKLEY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4172 7133 4171 7137 4172 7138 4172 7135
4175 7136 4177 7132 4178 7134 4180 7134
4189 7110 4173 7100 4173 7115 4171 7117
4170 7127
TIME...MOT...LOC 2318Z 263DEG 16KT 4175 7126
$$
FRANK000
WWUS51 KBOX 052347
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
747 PM EDT WED AUG 5 2009
RIC003-052356-
/O.CAN.KBOX.SV.W.0099.000000T0000Z-090806T0000Z/
KENT RI-
747 PM EDT WED AUG 5 2009
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN KENT
COUNTY IS CANCELLED...
LAT...LON 4172 7135 4174 7136 4175 7136 4175 7135
4176 7130 4178 7128 4182 7110 4173 7100
4173 7115 4171 7117 4170 7128
TIME...MOT...LOC 2346Z 263DEG 16KT 4173 7126
$$
MAC005-RIC001-060000-
/O.CON.KBOX.SV.W.0099.000000T0000Z-090806T0000Z/
BRISTOL RI-BRISTOL MA-
747 PM EDT WED AUG 5 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR CENTRAL BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS...AND NORTHERN
BRISTOL COUNTY IN RHODE ISLAND...
AT 746 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WARREN...OR NEAR
BARRINGTON...MOVING EAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SWANSEA...SOMERSET AND DIGHTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4172 7135 4174 7136 4175 7136 4175 7135
4176 7130 4178 7128 4182 7110 4173 7100
4173 7115 4171 7117 4170 7128
TIME...MOT...LOC 2346Z 263DEG 16KT 4173 7126
$$
FRANKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 5:25 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Aug 5, 5:25 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 525 PM EDT WED AUG 5 2009 .SYNOPSIS... A FRONT MAY STALL ACROSS THE WATERS LATE TONIGHT BEFORE MOVING OFFSHORE LATE THURSDAY. HIGH PRESSURE WILL PUSH INTO THE REGION THROUGH THIS WEEKEND...BRINGING MILD AND DRY CONDITIONS. A WARM FRONT WILL LIFT N OF THE REGION EARLY NEXT WEEK...BRINGING A PERIOD OF HAZY...HOT AND HUMID WEATHER. && .NEAR TERM /UNTIL 10 PM THIS EVENING/... STRATUS AND PATCHY FOG CONTINUES TO HANG TOUGH ACROSS PORTIONS OF CAPE COD AND THE ISLANDS. MESOANALYSIS AT 3 PM INDICATED MEAN LAYER CAPE OF 1000-1500 J/KG ACROSS MOST OF EASTERN MA AND RI. WIND SHEAR REMAINS WEAK FOR ORGANIZED CONVECTION ACROSS SOUTHERN NEW ENGLAND. STILL PLENTY OF ENERGY AVAILABLE THOUGH FOR ISOLATED SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EARLY EVENING. COOL FRONT AT 4 PM EXTENDED FROM NORTHEAST MA THROUGH SOUTH CENTRAL WORCESTER COUNTY TO NEAR HARTFORD. THIS FRONT SHOULD REACH THE CAPE COD CANAL TOWARD 10 PM. && .SHORT TERM /10 PM THIS EVENING THROUGH THURSDAY NIGHT/... THIS COOL FRONT LIKELY STALLS ACROSS CAPE COD AND THE ISLANDS LATER TONIGHT. A MID LEVEL SHORTWAVE MOVING NORTHEAST FROM THE MID ATLANTIC COAST MAY INDUCE A WEAK SURFACE LOW PRESSURE ALONG THIS FRONT LATE TONIGHT...FURTHER SLOWING ITS EASTWARD PROGRESS. KEPT A CHANCE OF SHOWERS IN THE VICINITY OF CAPE COD AND THE ISLANDS INTO THURSDAY. THURSDAY NIGHT...ALL MODELS DEVELOP A LOW PRESSURE OFF THE COAST UNDERNEATH THE RIGHT REAR QUADRANT OF A STRENGTHENING 250 MB JET STREAK...ALSO AS A SHORT WAVE TRACKS ACROSS NEW YORK STATE. THE GFS DEVELOPS THE STRONGEST LOW PRESSURE AMONGST THE MODEL SOLUTIONS...AS WAS TREATED AS A MODEST OUTLIER. THAT SAID...BROUGHT A CHANCE OF SHOWERS FARTHER NORTHWEST INTO SOUTHEAST MA AND RI THURSDAY EVENING. TEMPERATURES WERE A BLEND OF THE MET AND MAV GUIDANCE. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... MEDIUM RANGE MODEL SOLUTIONS ARE SHOWING MORE SPREAD...ESPECIALLY IN THE LATTER PERIODS OF THE LONG TERM FORECAST. THIS ALL HINGES ON THE DEVELOPMENT OF RIDGING ALONG THE E COAST AND HOW LONG IT WILL LAST. LEANED TOWARD THE HPC SUGGESTED BLEND OF THE 00Z ECMWF...EC AND CMC ENSEMBLES AND THE GFS ENSEMBLES...WHICH INDICATE A LESS AMPLIFIED THAN THE OP GFS RUN OR THE GGEM. SO...IT APPEARS THAT THERE WILL BE A PERIOD OF SUMMER HEAT...BUT HOW LONG IS STILL IN QUESTION. FRIDAY...BUBBLE OF WEAK HIGH PRES BUILDS ACROSS THE REGION WITH FRONT WELL TO THE S AND NEXT SYSTEM WELL TO THE W. SOME MODELS SHOW A WEAK TROUGH ACROSS NORTHERN NEW ENGLAND...BUT NOT MUCH MOISTURE OR SUPPORT WITH THIS...SO MAINLY A WIND SHIFT LINE AS IT PASSES. EXPECT TEMPS TO RUN A FEW DEGREES COOLER THAN NORMAL...MAINLY AROUND 80. OVERNIGHT LOWS FRIDAY NIGHT MAY ALSO RUN UP TO 5 DEGREES BELOW NORMAL WITH NW FLOW IN PLACE. SATURDAY...MAINLY A DRY FORECAST IN PLACE AS HIGH PRES SHIFTS E ACROSS THE REGION. QUESTION AT THIS POINT WILL BE WHETHER A LOW PASSES S OF NEW ENGLAND ALONG STATIONARY FRONT AS THE GFS SUGGESTS. HAVE PUT IN SLIGHT CHANCE POPS SKIRTING THE S COAST SAT AFTERNOON AND NIGHT FOR NOW...BUT LOW CONFIDENCE WITH THIS FEATURE. HAVE TEMPS RUNNING SEVERAL DEGREES COOLER THAN NORMAL WITH A FEW MORE CLOUDS AROUND...AS LIGHT WINDS BACK TO S-SW. MAY SEE SEA BREEZES DURING THE AFTERNOON AS WELL. SUNDAY...MORE CLOUDS ACROSS THE REGION AS HUMIDITY INCREASES SLOWLY. MAY ALSO SEE WIDELY SCT SHOWERS ACROSS S NH DURING THE AFTERNOON AND EVENING. HELD OFF ANY SHOWERS/TSTMS FROM THE APPROACHING WARM FRONT AS MODELS STILL HAVING DIFFICULTY HANDLING THE TIMING OF THIS FEATURE. AS DEWPTS INCREASE...ESPECIALLY AT NIGHT...WILL ALSO SEE PATCHY FOG DEVELOP SUNDAY NIGHT. EXPECT HIGHS MOSTLY IN THE 70S WITH A FEW LOWER 80S SPRINKLED IN THE LOWER CT VALLEY. MONDAY...MODELS STILL SIGNALING THE WARM FRONTAL PASSAGE DURING THIS PERIOD. TEMPS RISE DRAMATICALLY...WITH HIGHS IN THE MID 80S TO AROUND 90...WARMEST ACROSS N CT/W MA AS THE SCATTERED SHOWERS/TSTMS LIFT N OF THERE DURING THE DAY. APPEARS THEY MAY LINGER ACROSS E AND N MA/S NH THROUGH THE DAY AND INTO MON NIGHT. EXPECT TEMPS TO RUN AROUND 5 DEGREES ABOVE NORMAL...THOUGH WILL RUN A BIT COOLER ALONG THE S COAST WITH ONSHORE WINDS. TUESDAY-WEDNESDAY...A LOT OF MODEL SOLUTION SPREAD DURING THIS PERIOD...ALL DEPENDENT UPON WHETHER UPPER LEVEL TROUGHING RE-ESTABLISHES ACROSS THE NE U.S. AS SEVERAL MEMBERS OF THE MODEL SUITE SUGGEST...OR IF THE RIDGE HOLDS IN TO KEEP THE HEAT IN PLACE. FOR NOW...SPLITTING THE DIFFERENCE...THOUGH LEANING TOWARD MILDER TEMPS WITH HIGHS IN THE 80S BOTH DAYS. DEPENDING WHETHER THIS UPPER LEVEL FEATURES SETS UP...COULD SEE SCATTERED DIURNAL SHOWERS/TSTMS MAINLY TUE AFTERNOON/EVENING WITH SCT SHOWERS MENTIONED FOR NOW WED AFTERNOON/EVENING. && .AVIATION /21Z WEDNESDAY THROUGH MONDAY/... THIS EVENING...IFR STRATUS AND FOG LINGER ACROSS PORTIONS OF CAPE COD AND THE ISLANDS. VFR ELSEWHERE. SCT STRONG TSTMS EXPECTED THROUGH 06/03Z...PRIMARILY ACROSS NORTHERN CT...NORTHERN RI AND MA. MAIN THREAT WILL BE FROM STRONG WIND GUSTS...BUT COULD ALSO SEE SOME HAIL. TONIGHT...BECOMING VFR AT MOST LOCATIONS BEHIND A COLD FRONT. IFR CONDITIONS LIKELY TO CONTINUE VCNTY CAPE COD AND THE ISLANDS UNTIL LATE TONIGHT. THU...VFR...EXCEPT POSSIBLE IFR LINGERING CAPE COD AND THE ISLANDS. SEA BREEZE POTENTIAL FOR BOS AND PVD THURSDAY AFTN. OUTLOOK /FRIDAY THROUGH MONDAY/... FRIDAY...MAINLY VFR. EXPECT EARLY MORNING MVFR-IFR VSBYS IN LEFTOVER FOG...THEN MORE PATCHY FOG DEVELOP LATE FRIDAY NIGHT. LOCAL SEA BREEZES POSSIBLE. SATURDAY...VFR. PERIOD OF EARLY MORNING MVFR-IFR VSBYS IN LOW CLOUDS FOG PATCHES. MVFR-IFR CIGS/VSBYS IN AREAS OF FOG SAT NIGHT. SUNDAY...MAINLY VFR. MVFR CIGS/VSBYS IN AREAS OF MORNING FOG...THEN MAINLY VFR. LOCAL VFR-MVFR CIGS/VSBYS IN WIDELY SCT-SCT SHOWERS/ISOLD TSTMS MAINLY ACROSS S NH/W MA SUNDAY AFTERNOON. MORE NIGHTTIME MVFR VSBYS IN AREAS OF FOG. MONDAY...MAINLY VFR. MVFR-IFR DURING THE EARLY MORNING AND AGAIN AT NIGHT IN LOW CLOUDS AND PATCHY FOG. LOCAL MVFR CIGS/VSBYS IN SCT SHWRS/TSTMS MAINLY ACROSS E AND N MA INTO S NH...THOUGH COULD SEE A FEW IN RI/N CT EARLY. && .MARINE... TRANQUIL PERIOD WITH AREAS OF FOG THE MAIN HAZARD EACH NIGHT THROUGH THURSDAY NIGHT. WNW WIND GUSTS 34 KTS OR GREATER POSSIBLE IN ANY THUNDERSTORM THIS AFTERNOON OR EVENING...ESPECIALLY ALONG THE EAST MA COAST. OUTLOOK /FRIDAY THROUGH MONDAY/... FRIDAY-SATURDAY...MAINLY W-NW WINDS BELOW SMALL CRAFT CRITERIA WITH HIGH PRES IN PLACE. SEAS 4 FT OR LESS. SUNDAY...S-SE WINDS UP TO 20 KT...POSSIBLE GUSTS UP TO 25 KT ON THE OUTER WATERS. SEAS UP TO 4 FT. MONDAY...S-SW WINDS UP TO 15 KT. SEAS 3 FT OR LESS. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...EVT NEAR TERM...BELK SHORT TERM...BELK LONG TERM...EVT AVIATION...BELK/EVT MARINE...BELK/EVT
Hazardous weather outlook, Aug 5, 4:44 PM EDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 444 PM EDT WED AUG 5 2009 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-062045- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 444 PM EDT WED AUG 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND. .DAY ONE...TONIGHT. SCATTERED STRONG THUNDERSTORMS LATE THIS AFTERNOON AND EARLY EVENING SHOULD WEAKEN SOME AFTER SUNSET. THE MAIN AREA OF CONCERN WILL BE ACROSS EASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND WINDHAM COUNTY CONNECTICUT. THE STRONGER STORMS ARE LIKELY TO PRODUCE GUSTY WEST TO NORTHWEST WINDS TO 45 MPH AND CLUSTERS OF FREQUENT LIGHTNING. DAMAGE FROM WIND OR LIGHTNING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY AND TUESDAY...MAINLY IN THE AFTERNOON. LOW CONFIDENCE AT THIS TIME THAT A HEAT ADVISORY MAY BE NECESSARY NEXT MONDAY AWAY FROM THE SOUTH COAST. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-062045- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 444 PM EDT WED AUG 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. SCATTERED STRONG THUNDERSTORMS LATE THIS AFTERNOON AND EARLY EVENING SHOULD WEAKEN SOME AFTER SUNSET. THE MAIN AREA OF CONCERN WILL BE ACROSS TO COASTAL WATERS EAST OF MASSACHUSETTS...AS WELL AS THE UPPER REACHES OF NARRAGANSETT BAY. THE STRONGER STORMS ARE COULD PRODUCE GUSTY WEST TO NORTHWEST WINDS UP TO 35 KT AND CLUSTERS OF FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY AND TUESDAY...MAINLY IN THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BELK
In the hours before
Special weather statement, Aug 5, 5:45 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 545 PM EDT WED AUG 5 2009 MAZ017-020-RIZ002-004-005-052230- BRISTOL RI-EASTERN KENT RI-NORTHERN BRISTOL MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA- 545 PM EDT WED AUG 5 2009 AT 541 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH 5 MILES NORTHWEST OF CRANSTON...OR ABOUT 7 MILES WEST OF PROVIDENCE...MOVING EAST AT 25 MPH. * SOME LOCATIONS AFFECTED INCLUDE...CRANSTON...JOHNSTON...NORTH PROVIDENCE...PROVIDENCE...CENTRAL FALLS...EAST PROVIDENCE... PAWTUCKET...SEEKONK AND REHOBOTH. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. FRANK
Local storm report, Aug 5, 5:46 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
546 PM EDT WED AUG 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG PLAINVILLE 42.00N 71.33W
08/05/2009 NORFOLK MA AMATEUR RADIO
SEVERAL LARGE TREE LIMBS DOWN ON ROUTE 1A AND VICINITY.
0315 PM TSTM WND DMG FOXBOROUGH 42.07N 71.25W
08/05/2009 NORFOLK MA AMATEUR RADIO
A TREE DOWN ON A UTILITY POLE ON GARFIELD ROAD.
0421 PM TSTM WND DMG WHITMAN 42.08N 70.93W
08/05/2009 PLYMOUTH MA AMATEUR RADIO
LARGE TREE LIMB DOWN ON TEMPLE STREET.
0421 PM TSTM WND DMG WHITMAN 42.08N 70.93W
08/05/2009 PLYMOUTH MA AMATEUR RADIO
WIRES DOWN ON FOREST STREET.
0428 PM TSTM WND DMG HANSON 42.06N 70.85W
08/05/2009 PLYMOUTH MA AMATEUR RADIO
LARGE LIMB DOWN ON A CAR ON ROUTE 58. THE CAR WAS DENTED.
&&
HFRANKSpecial weather statement, Aug 5, 5:50 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 550 PM EDT WED AUG 5 2009 MAZ018-019-052230- EASTERN PLYMOUTH MA-WESTERN PLYMOUTH MA- 550 PM EDT WED AUG 5 2009 AT 546 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH OVER PLYMPTON...OR ABOUT 9 MILES WEST OF PLYMOUTH...MOVING EAST AT 25 MPH. * SOME LOCATIONS AFFECTED INCLUDE...PLYMPTON...KINGSTON...PLYMOUTH AND DUXBURY. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. FRANK
Local storm report, Aug 5, 6:18 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
618 PM EDT WED AUG 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG WARE 42.25N 72.25W
08/05/2009 HAMPSHIRE MA AMATEUR RADIO
UTILITY POLE DOWN ON BRIMFIELD RD
0215 PM TSTM WND DMG WARREN 42.22N 72.19W
08/05/2009 WORCESTER MA AMATEUR RADIO
TREES AND WIRES DOWN ON BROOKFIELD RD
0240 PM TSTM WND DMG 2 N MONSON 42.13N 72.31W
08/05/2009 HAMPDEN MA AMATEUR RADIO
TREES DOWN ON STAFFORD RD
0310 PM TSTM WND DMG PLAINVILLE 42.00N 71.33W
08/05/2009 NORFOLK MA AMATEUR RADIO
SEVERAL LARGE TREE LIMBS DOWN ON ROUTE 1A AND VICINITY.
0315 PM TSTM WND DMG FOXBOROUGH 42.07N 71.25W
08/05/2009 NORFOLK MA AMATEUR RADIO
A TREE DOWN ON A UTILITY POLE ON GARFIELD ROAD.
0421 PM TSTM WND DMG WHITMAN 42.08N 70.93W
08/05/2009 PLYMOUTH MA AMATEUR RADIO
WIRES DOWN ON FOREST STREET.
0421 PM TSTM WND DMG WHITMAN 42.08N 70.93W
08/05/2009 PLYMOUTH MA AMATEUR RADIO
LARGE TREE LIMB DOWN ON TEMPLE STREET.
0428 PM TSTM WND DMG HANSON 42.06N 70.85W
08/05/2009 PLYMOUTH MA AMATEUR RADIO
LARGE LIMB DOWN ON A CAR ON ROUTE 58. THE CAR WAS DENTED.
&&
HFRANKLocal storm report, Aug 5, 6:50 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
650 PM EDT WED AUG 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG WARE 42.25N 72.25W
08/05/2009 HAMPSHIRE MA AMATEUR RADIO
UTILITY POLE DOWN ON BRIMFIELD RD
0215 PM TSTM WND DMG WARREN 42.22N 72.19W
08/05/2009 WORCESTER MA AMATEUR RADIO
TREES AND WIRES DOWN ON BROOKFIELD RD
0240 PM TSTM WND DMG 2 N MONSON 42.13N 72.31W
08/05/2009 HAMPDEN MA AMATEUR RADIO
TREES DOWN ON STAFFORD RD
0310 PM TSTM WND DMG PLAINVILLE 42.00N 71.33W
08/05/2009 NORFOLK MA AMATEUR RADIO
SEVERAL LARGE TREE LIMBS DOWN ON ROUTE 1A AND VICINITY.
0315 PM TSTM WND DMG FOXBOROUGH 42.07N 71.25W
08/05/2009 NORFOLK MA AMATEUR RADIO
A TREE DOWN ON A UTILITY POLE ON GARFIELD ROAD.
0421 PM TSTM WND DMG WHITMAN 42.08N 70.93W
08/05/2009 PLYMOUTH MA AMATEUR RADIO
WIRES DOWN ON FOREST STREET.
0421 PM TSTM WND DMG WHITMAN 42.08N 70.93W
08/05/2009 PLYMOUTH MA AMATEUR RADIO
LARGE TREE LIMB DOWN ON TEMPLE STREET.
0428 PM TSTM WND DMG HANSON 42.06N 70.85W
08/05/2009 PLYMOUTH MA AMATEUR RADIO
LARGE LIMB DOWN ON A CAR ON ROUTE 58. THE CAR WAS DENTED.
0500 PM MARINE TSTM WIND 10 NNE COHASSET 42.32N 70.75W
08/05/2009 E43.00 MPH ANZ251 MA BUOY
&&
HFRANKSpecial weather statement, Aug 5, 7:05 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 705 PM EDT WED AUG 5 2009 MAZ017-018-020-021-RIZ002-004-005-052345- BRISTOL RI-EASTERN KENT RI-NORTHERN BRISTOL MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-WESTERN PLYMOUTH MA- 705 PM EDT WED AUG 5 2009 AT 704 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH 3 MILES NORTH OF BARRINGTON...MOVING EAST AT 30 MPH. * SOME LOCATIONS AFFECTED INCLUDE...WARREN...REHOBOTH...SWANSEA... SOMERSET...DIGHTON...BERKLEY...TAUNTON...FREETOWN...RAYNHAM... LAKEVILLE AND MIDDLEBOROUGH. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. FRANK
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:17 PM EDT | Areal Flood Advisory | BOX | Bristol, Kent, Providence | 58 min |
| Aug 5, 1:50 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire, Worcester | 55 min |
| Aug 5, 2:14 PM EDT | Areal Flood Advisory | BOX | Franklin, Hampden, Hampshire, Worcester | 75 min |
| Aug 5, 2:44 PM EDT | Flash Flood Warning | BOX | Hampden, Worcester | 35 min |
| Aug 5, 4:08 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk, Plymouth | 42 min |
| Aug 5, 4:13 PM EDT | Special Marine Warning | BOX | 47 min | |
| Aug 5, 4:57 PM EDT | Special Marine Warning | BOX | 63 min | |
| Aug 5, 6:22 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable, Plymouth | 16 min |
| Aug 5, 6:23 PM EDT | Special Marine Warning | BOX | 34 min | |
| Aug 5, 7:10 PM EDT | Special Marine Warning | BOX | 35 min |
Nearby
Severe Thunderstorm Warnings in Rhode Island, 2009Severe Thunderstorm Warnings in Massachusetts, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.